MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HEX DRIVER; SURGICAL SCREWDRIVER, REUSABLE

MEDOS INTERNATIONAL SARL HEX DRIVER; SURGICAL SCREWDRIVER, REUSABLE
Model Number 254836
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by a healthcare professional that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2023, it was observed that the hex driver device was torqued/twisted upon insertion.During in-house engineering evaluation, it was determined that the driver was deformed at the distal part, according to the report, the screw was fully inserted and implants were completed to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The device manufacture date is currently unavailable.Investigation summary: the device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed slightly marks of wear on the device, it was also noted that the driver was deformed at the distal part, which confirms the customer complaint.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The root cause of the marks and the bent condition can be attributed to technique issue where excess mechanical force was applied, which could have led to the reported failure, and the heavily use of the device since this is a reusable part.As per ifu, inspect for damage prior to use; and replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Finally, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
HEX DRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16674524
Report Number1221934-2023-01474
Device Sequence Number6539282
Product Code LXH
UDI-Device Identifier10886705026296
UDI-Public10886705026296
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254836
Device Catalogue Number254836
Device Lot Number2201001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown